MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE KIT JII; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number V0100112
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during a tka surgery, when the doctor tried to put the femoral guide of one (1) vis adpt guide kit jii on, the medial part of the guide did not sit flush to the bone, it was roughly 4-5 away from contacting the bone which gave an inaccurate distal cut.The sizing of the femur and tibia were too big as well resulting in downsizing of both the femoral and tibial components.The procedure was resumed, after a non-significant surgical delay, using the same device.No further complications were reported.
 
Additional Manufacturer Narrative
A1: patient identifier, a2: age or date of birth, a3: sex, b5: describe event or problem, h6: health effect - clinical code.
 
Event or Problem Description
It was reported that, during a tka surgery, when the doctor tried to put the femoral guide of one (1) vis adpt guide kit jii on, the medial part of the guide did not sit flush to the bone; it was roughly 4-5mm away from contacting the bone, which gave an inaccurate distal cut.The sizing of the femur and tibia was too big as well, resulting in downsizing of both the femoral and tibial components.It was necessary to recut the femur to continue the case.The procedure was resumed, after a non-significant surgical delay, using the same device.The patient's current health status is good.No further complications were reported.
 
Additional Manufacturer Narrative
H11: additional information reviewed by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The information states that the vis adpt guide kit jii was roughly 4-5mm away from contacting the bone which gave an inaccurate distal cut.The sizing of the femur and tibia were too big as well resulting in downsizing of both the femoral and tibial components.It was necessary to recut the femur to continue the case and achieve the planned cut, therefore, event may result in a short procedural delay and/or require use of a backup device to continue procedure.This event is not likely to cause or contribute to a death or serious injury and is considered not reportable pursuant to applicable regulations.If additional details confirm the occurrence of a reportable event, we will update our records accordingly and submit a subsequent report detailing both the event and our completed investigations.H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review made by the quality engineering team revealed that the alignment engineer under-segmented and over-segmented portions of the femur and tibia.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months did reveal a similar event for the listed device.As visionaire devices are custom made, a review of the complaint history for this batch is not applicable.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the inspection drawing, the final inspection includes to verify part number size, implant type, hand, recut type and saw blade thickness, also compare part configuration to print.At this time, we do have evidence to conclude that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be that the alignment engineer under-segmented and over-segmented portions of the femur and tibia.This caused the femur block to fit incorrectly and the tibia component to be oversized.However, this is a patient-specific device individually designed and tailor-made for a specific customer.The dimensional non-conformity observed is therefore isolated to this single-use product on complaint.Engineer responsible for this case has been made aware of the error.No further containment consideration is needed.Engineer responsible for this case has been made aware of the error.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE KIT JII
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23693305
Report Number1020279-2025-01975
Device Sequence Number9071964
Product Code JWH
UDI-Device Identifier00885556656419
UDI-Public885556656419
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Catalogue NumberV0100112
Device Lot Number00310044V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Supplement Date Received by Manufacturer12/04/2025
01/19/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date12/19/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale